MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. LINER TRIAL HEIGHT +3MM; TEMPLATE

ASCENSION ORTHOPEDICS, INC. LINER TRIAL HEIGHT +3MM; TEMPLATE
Catalog Number TRL-0990-844-03H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the trialing portion of the reverse shoulder, after the surgeon dislocated the arm, he was struggling with the removal of the trial.He was trialing of the meta stem compactor trial.This is when he discovered that one (1) liner trial height +3mm was broken.He removed the broken part and unthreaded the remaining portion of the trial.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed the device screw channel was fractured off from the instrument.Some indentation marks and bending on threads where the trial humeral liner threads in were present.Additional indentations were located on opposite sides of the screw channel, most likely a result from a tool gripping the piece during removal.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LINER TRIAL HEIGHT +3MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18791581
Report Number3002788818-2024-00027
Device Sequence Number18230663
Product Code HWT
UDI-Device Identifier00885556812877
UDI-Public885556812877
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRL-0990-844-03H
Device Lot Number22GNC0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown